- 215 views
- 10 times supported
- 31 comments
Fear has become my main experience of late, ranging from anxiety to sheer terror. At times I disappear into myself and go away at other times I've run away. I get in and out of the bath to feel the warmth on my skin if I get home. I take sleeping tablets to escape, though not for long. I can't connect with things. I don't know how to gauge things anymore. I don't trust my own mind because it's let me down. its difficult to live with.
All commentsGo to the last comment
I do not know what to say to you, or what I might suggest to make things better for you but please know that although I cannot fully understand your pain, I do have some idea, and I am here if you wish to correspond.
Thanks for your comment. It is so difficult to get perspective when your reality shifts and you can't interpret it. Im not sure that makes sense. Sorry. Not sure where to go with it really.
When you say that your reality shifts, can you explain what that means to you please?
I know that when my life fell apart last xmas my whole perception shifted (and not for the better either!) when I found out that I'd been duped for quite a long time. It made me question everything about myself, my actions, my beliefs, my motives, and I still do now. I also find it very hard to trust people now too. I speak to or see 'friends' but their words & actions wash over me because I can't see why they'd want anything to do with a screw up like me.
Do you have anything in your life that you can use to ground yourself when you feel disassociated? For me it's my cats. They might annoy the life out of me at times, but they are tactile, warm, purry & soon let you know if they want feeding!
I sympathise with both of you ... Do not ever feel worthless because of what other people have done to you .... You know your true worth and if others have not seen it then it is their loss . I know it is not for everyone but for me going to the gym really helps me . It is hard work , but mentally it keeps me strong and feeling positive . If that isn't for you try going to a " stress and mood management " group , CBT , One to one psychotherapy or one to one counselling . I find any agenda something to look forward to that will keep me on the rails and feeling positive . If you have any questions I would love to try to help in some way . I have suffered with anxiety and depression for 32 year so I have learned many coping skills . My best wishes to you both :) x
I think I mean the following about reality shifting. Firstly I have had a couple of psychotic episodes in the past. The last has truly flawed me and made me constantly worry about what is real, what is not real and whether I am well, becoming unwell and/or already unwell and I don't know it.
Secondly, this sense of terror and panic which now is with me. It's so intense. I have to get away and I feel sick and my body trembles and my thoughts just scatter. I don't understand it. It's confusing and upsetting and then I feel embarrassed that I've reacted in a certain way or not been able to do something. I just try and get home and get in the bath, then I cry and go to bed with sleeping tablets. I think I'm going crazy again.
I'm sorry that you have had a hard time. I feel the same as you if I'm with people, that their words just disappear sometimes. Other times their emotions actually feel alive and that they are climbing out of people. I know it sounds so stupid. Sorry. I'm sure your friends don't think you are a screw up. You seem kind to me.
With regards to you saying disassociated? I'm not too sure what you mean. I just know that this is not going in a good direction And it doesn't feel sustainable. I'm so tired of it all.
Thanks you for your reply. X
Thanks Daren also
@Niamh1 - I think I kinda understand where you're coming from (but only kinda because it's different for everybody).
Years ago I was given antidepressants that left me hallucinating, paranoid & terrified of everything, and again thankfully it was my animals who kept me grounded - I knew they were real & clung onto that for grim death! It didn't take long to get the drug out of my system, but the after effects went on for years.
I found that keeping a diary / journal really helped, as with everything written down I wasn't second guessing myself. It helped the 'rational' part of my mind too as the act of actually writing stuff down (rather than typing, that can be erased) helped deflect the focus somewhat. Sometimes it was utter nonsense but just getting 'stuff' out of my head & onto paper stopped it whirring about in there. Other times it helped to write everything down that was bothering me, reading it through the next day, burning it (safely) & then scattering the ashes to the 4 winds. Another thing that helped was having a REALLY strict daily routine, and when I felt the terror trying to overwhelm me I MADE myself do the next task on the list, and then the next, until the terror got bored & went away.
I also drew characters for my fears - being able to visualise them in a specific form gave me the chance to mentally squish them when they tried to overwhelm me, or shrink them so that I could shut them in a matchbox. Maybe a bit childish but it gave me more control.
And I understand 100% about the embarrassment bit - tbh for me that was the very worst bit - I felt so ashamed! But again using my diary I started to see pattern & triggers which really helped, and giving my 'shame' a character too helped too. However with the shift in my health I now have a bit of a habit of blacking out (usually in the supermarket) as a result of low blood pressure & low blood sugar (instead of freaking out) - I'm struggling with the embarrassment & shame even though I know that rationally it's not anything I can control or do anything about!
I 100% agree with speaking to GP about counselling / psychologist / psychiatrist, and getting some nlp / cbt - my GP doesn't want to pile any more pressure on me at present as I'm currently undergoing a series of ops & surgical procedures, so that in time they'll be able to fix my back (have issues causing low grade chronic infection - that has to be fixed before they'll sort my spine). It's worth speaking to your pharmacist about any meds you're on too, something may be interacting with something else, or just plain knocking you off kilter - they're generally amazing!
My disassociation is almost like feeling that my body is not my own & I'm just riding along in the head 'enjoying the view' - I have no conscious control, I feel like a passenger just going along for the ride. Nothing affects me, nothing means anything to me & all of my senses are 'grey', muffled & muted. Like going onto autopilot or being in a car which someone else is driving.
I'm an empath which means that I feel & amplify the emotions of those around me. I even pick up vibes from buildings, which can be awful. I'm also an introvert so being around people too much wears me out!
I'm sure most of my friends probably don't think that I'm a screw up either - they also know that I'm an introverted empath so give me space, but I don't know how to ask them for help, so they keep their distance as I need space, & then I feel rejected, & so the circle goes on. I have learnt though that most people view kindness as weakness, & really don't like it when you call them out on their disrespectful / selfish / undesirable behaviour towards you!
Ha! Hark at me waffling on - apologies! :)
@xDarenx - many thanks for your kind words & offer.
My biggest issue right now is the SSRI downer from coming off tramadol - that stuff REALLY screwed with my head!
But thank you again :)
Thanks for your reply. :) and your tips.
I have been in contact with mental health services again though this in itself has been difficult. I avoided and declined help initially as I couldn't believe I needed help from them again......after so many years. I felt truly defeated. I'm not sure I help myself either as I haven't been that honest about symptoms with them. Fear of more meds and questions etc etc
I like your idea of drawing characters of your fears. That's clever. Unfortunately I don't really understand what's going on at the moment...or what the fears are. If that makes sense. That's what I find so confusing and frightening.
Regarding meds.....they too have flawed me in the past. I cried when I was told to take an antipsychotics again as my experience of these in the past was terrible. Ive stopped them now.
I know that you're supposed to help yourself and I do try but I'm quite sick of trying.
@Tinky13 I had a seizure caused by Tramadol and they stopped me driving for six months . I was prescribed it for a condition I have in my neck , the bones are crumbling . I am now on a medication which is ten times stronger and I suffer horrendous withdrawal symptoms if I do not continue to take it ... I also have a bad stomach condition and gallstones and the side effects of the Oxycontin make my stomach worse ... I can not tackle one problem without making the other problem worse . I feel for both of you . I have suffered panic attacks in the past and I know how terrifying they can be . I would advise you to ask your GP about Lyrica ( pregabalin ) it is great for anxiety and unlike tranquillisers ( benzodiazepines ) there are very few side effects
Give your opinion
Members are also commenting on...
Articles to discover...
27/10/2023 | News
24/05/2023 | Testimonial
12/03/2023 | News
25/11/2022 | News
27/06/2016 | News
19/05/2017 | Testimonial
19/05/2017 | Testimonial
26/10/2018 | Advice
Medication fact sheets - patient opinions...
You wish to be notified of new comments
Your subscription has been taken into account